MEDTRONIC SOFAMOR DANEK USA, INC KYPHON® HV-R® BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Back to Search Results |
| Model Number |
C01A |
| Medical Device Problem Codes |
Coagulation in Device or Device Ingredient (1096); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event which occurred during an unknown spinal procedure in a patient diagnosed with compression fracture due to primary osteoporosis.It was reported that after cement was filled into the vertebral body, the bfd in the process of filling was placed in the vertebral body, causing the cement to leak from the vertebral body into the bfd, leak from the vertebral arch root, and harden.It is unknown when the cement hardened but the issue was noticed when the bfd was removed after the hardening time was completed. there was no patient symptom reported.There were no further complications reported regarding the event.